ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Concerta
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Concerta (methylphenidate) Time released Ritalin - 10 hour long acting tablet.

Reply
 
Thread Tools Display Modes
  #1  
Old 08-06-12, 09:30 AM
silivrentoliel's Avatar
silivrentoliel silivrentoliel is offline
ADDvanced Forum ADDvocate
 

Join Date: Mar 2012
Location: the end of the road
Posts: 5,833
Blog Entries: 2
Thanks: 4,946
Thanked 6,302 Times in 3,471 Posts
silivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond reputesilivrentoliel has a reputation beyond repute
Change in Concerta side effects after a year?!

I began taking Concerta in June of 2011, so I guess it's been around 14 months now. Recently (I'd say the last month or two), about 30mins- 1 hour after taking it, I am insanely tired. As in I can't hardly keep my eyes open. I feel almost narcoleptic. Once that feeling wears off (which takes a good 3-4 hours), I'm ok. I should mention here that the actual effects of the Concerta wear off (and I mean BADLY... I crash horribly) within 7-8 hours of taking it... so I really only get 4-5 hours of non-sleepy time in which to function... hence the IR boost I now take.

Previously, if I run out of Concerta before I get paid and can't afford to get the new script yet, I take my Ritalin IR (10mg) in the morning rather than that afternoon and have noticed I have NO sleepy side effects, and I feel I actually function a bit better. I don't notice a crash when it wears off, but after a while I do notice symptoms creeping back up, but nothing super serious.

I also played around with taking the IR first thing and then the Concerta around noon... I didn't get the weird sleepy feeling, but for an hour or so, I did have a really weird headache that was a single point of pain on my forehead. That was a little weird, but I felt like I functioned better.

I am aware the Concerta dose I am on (36mg) is slightly less than the 10mg of Ritalin IR I take... but I don't think a 2mg dosage right up front would make that much of a difference.

Should I bring this to my doctor's attention, or just switch the dosage times around so I don't have this horrible narcoleptic feeling in the mornings? I know dizziness and tiredness is a side effect of Concerta, but why, after a year, am I just now suffering this??
__________________
dx: ADHD (1987), GAD (2012), Depression (2013), Cyclothymia (2013), & OSA (2014)

Follow ADDForums on Twitter & Facebook
Reply With Quote
  #2  
Old 08-06-12, 08:31 PM
Targaryen Targaryen is offline
ADDvanced Member
 

Join Date: May 2012
Location: Georgia
Posts: 227
Thanks: 169
Thanked 134 Times in 88 Posts
Targaryen will become famous soon enough
Re: Change in Concerta side effects after a year?!

I would mention it. That happened to me with vyvanse but I had only been taking it a few weeks (in my case I could have also needed to up my dose to counteract topamax).

That is odd I hope you get this sorted out I know how ruff it was when vyvanse was making me feel that. Have you noticed if it has been since you recently got a new prescription filled? Are you taking the generic concerta?

Sending positive vibes your way.
__________________
Dx: ADHD-PI
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall side effect question sywi Adderall 110 10-21-16 01:43 PM
Concerta side effects Foreign_Devil Concerta 1 01-23-12 11:30 PM
Too many side effects to my Concerta...Help! transitions Concerta 9 12-20-11 12:06 AM
Ritalin to Concerta - side effects standtall Concerta 0 12-18-11 06:32 PM
Concerta side effects: loss of libido Mark92 Concerta 0 10-18-09 09:43 PM


All times are GMT -4. The time now is 06:14 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums